Ultracet

Ultracet Overdosage

tramadol + paracetamol

Manufacturer:

Janssen-Cilag

Distributor:

DKSH
Full Prescribing Info
Overdosage
Ultracet is a combination product. The clinical presentation of overdose may include the signs and symptoms of tramadol toxicity, paracetamol toxicity or both. The initial symptoms of tramadol overdosage may include respiratory depression and/or seizures. The initial symptoms seen within the first 24 hrs following a paracetamol overdose may include: Gastrointestinal irritability, anorexia, nausea, vomiting, malaise, pallor and diaphoresis.
Human Experience: Tramadol: Serious potential consequences of overdosage of the tramadol component are respiratory depression, lethargy, coma, seizure, cardiac arrest and death.
Paracetamol: In massive overdosage, paracetamol may cause hepatic toxicity in some patients. Early symptoms following a potentially hepatotoxic overdosage may include: Gastrointestinal irritability, anorexia, nausea, vomiting, malaise, pallor and diaphoresis. Clinical and laboratory evidence of hepatic toxicity may not be apparent until 48-72 hrs post-ingestion.
Treatment: A single or multiple overdose with Ultracet may be a potentially lethal polydrug overdose, and appropriate expert consultation, if available, is recommended.
While naloxone will reverse some, but not all, symptoms caused by overdose with tramadol, the risk of seizures is also increased with naloxone administration. Based on experience with tramadol, hemodialysis is not expected to be helpful in an overdose because it removes <7% of the administered dose in a 4-hr dialysis period.
In treating an overdosage of Ultracet, primary attention should be given to maintaining adequate ventilation along with general supportive treatment. Measures should be taken to reduce drug absorption. Vomiting should be induced mechanically, or with syrup of ipecac, if the patient is alert (adequate pharyngeal and laryngeal reflexes). Oral activated charcoal (1 g/kg) should follow gastric emptying. The 1st dose should be accompanied by an appropriate cathartic. If repeated doses are used, the cathartic might be included with alternate doses as required. Hypotension is usually hypovolemic in etiology and should respond to fluids. Vasopressors and other supportive measures should be employed as indicated. A cuffed endotracheal tube should be inserted before gastric lavage of the unconscious patient and, when necessary, to provide assisted respiration.
In adult and pediatric patients, any individual presenting with an unknown amount of paracetamol ingested or with a questionable or unreliable history about the time of ingestion should have a plasma paracetamol level drawn and be treated with acetylcysteine. If an assay cannot be obtained and the estimated paracetamol ingestion exceeds 7.5-10 g for adults and adolescents or 150 mg/kg for children, dosing with N-acetylcysteine should be initiated and continued for a full course of therapy.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in